Alert archive / Texas / Gale Watches in 2021

Gale Watch 6, NWS Corpus Christi, TX

December 17, 2021

NWS Corpus Christi, TX issued this gale watch at Dec 17, 2021, 2:43 PM CST. It took effect at Dec 18, 2021, 2:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 17, 2021, 2:43 PM CST (20:43 UTC)
In effect from
Dec 18, 2021, 2:00 PM CST
Expired
Dec 18, 2021, 2:37 AM CST
In force
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

584 
WHUS74 KCRP 172043
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
243 PM CST Fri Dec 17 2021

GMZ230-235-250-255-270-275-181200-
/O.NEW.KCRP.GL.A.0006.211218T2000Z-211219T1200Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
243 PM CST Fri Dec 17 2021

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

* WHAT...North winds 20 to 30 knots with gusts up to 40 knots and
  seas 5 to 7 feet possible.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...From Saturday afternoon through late Saturday night.

* IMPACTS...Gale force winds and high seas will result in 
  dangerous marine conditions which could result in capsized or 
  damaged vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ADAMS
1 follow-up statement
463 
WHUS74 KCRP 180837
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
237 AM CST Sat Dec 18 2021

GMZ250-255-270-275-181645-
/O.UPG.KCRP.GL.A.0006.211218T2000Z-211219T1200Z/
/O.NEW.KCRP.GL.W.0007.211218T2200Z-211219T1200Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
237 AM CST Sat Dec 18 2021

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST
SUNDAY...

* WHAT...North winds around 25 knots with gusts up to 35 knots 
  and seas 5 to 8 feet expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From 4 PM this afternoon to 6 AM CST Sunday.

* IMPACTS...Gale force winds and high seas will result in 
  dangerous marine conditions which could result in capsized or 
  damaged vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ230-235-181645-
/O.UPG.KCRP.GL.A.0006.211218T2000Z-211219T1200Z/
/O.NEW.KCRP.SC.Y.0082.211218T2200Z-211219T1600Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
237 AM CST Sat Dec 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM CST SUNDAY...

* WHAT...North winds 20 to 25 knots with gusts up to near gale
  force and choppy to rough waters expected.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...From 4 PM this afternoon to 10 AM CST Sunday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TMT

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this gale watch went out at Dec 17, 11:39 AM CST, 3 hours 4 minutes earlier.

Area forecast discussion, Dec 17, 11:39 AM CST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1139 AM CST Fri Dec 17 2021

.AVIATION...

MVFR cigs at all sites with the exception of CRP which is
observing VFR conditions. Expect CRP to become MVFR as low clouds
continue to move in this afternoon. MVFR conditions expected to
prevail through the rest of the day and overnight. MVFR/IFR vsbys
expected for VCT/ALI overnight into the morning hours Saturday
with brief periods of LIFR conditions possible. Showers will be
possible ahead of an incoming cold front tomorrow morning for
LRD/COT/VCT/CRP. Expect rain chances to increase near the end of
the 18z TAF period.

&&

..CORRECTED SHORT TERM SECTION...

PREV DISCUSSION... /Issued 405 AM CST Fri Dec 17 2021/

SHORT TERM (Today through Saturday)...

Today will remain dry and extremely warm for this time of year as
WAA continues to dominate at the surface and throughout the
atmosphere. Sufficient low-level moisture will lead to mostly
cloudy skies and PoPs less than 20% over the Coastal Bend and
Victoria Crossroads for a couple of light and brief showers aided
by isentropic lift. Highs today will mainly be in the mid to upper
80s inland with the coast around 80. Have Victoria tying their
record high of 84 set back in 1939, as well as Laredo at 87 set
back in 1924. These are a couple degrees warmer than the NBM as it
continues to show a slight cool bias. Another big concern will be
the sky cover as mostly cloudy skies stay intact. Another warm
and muggy night is in store tonight with lows just a couple
degrees shy of record high minimums in Corpus and Laredo, ranging
from the mid 60s inland to near 70 along the coast and Rio Grande
Plains. Confidence has increased in water levels staying just
below 2.0 ft MSL during high tide, but will continue to monitor.

The persistent pattern finally comes to an end this weekend as the
northern portion of the mid to upper level trough rushes eastward
towards the Great Lakes, whereas the southern portion of the trough
lags behind over Baja California. Pushing across a strong cold front
through all of Texas on Saturday. Ahead of this front, PWATs climb
to over 1.5" and an inverted surface trough, mid-level positive
vorticity, and isentropic lift all take part in producing isolated
to scattered showers mainly over the waters, Coastal Bend, and
Victoria Crossroads overnight into early Saturday morning. Included
slight chances of thunder over the waters and along the islands
where CAPE exceeds 1500 J/kg and the cap is weakest. Precipitation
chances increase through mid-afternoon as the front pushes into our
northern counties right around noon, continuing through the entire
CWA by Saturday evening.

Numerous showers and scattered thunderstorms will be possible in the
afternoon with greatest coverage and likelihood of stronger storms
over the Victoria Crossroads and northern Coastal Bend. This
aforementioned area is also in a MARGINAL risk of severe storms from
the Day 2 SPC Outlook. Let's talk about why from the most recent CAM
guidance. What's aiding in strong storm potential? MLCAPE over 2000
J/kg, effective shear around 40 knots, PWATs over 1.75" (99th
percentile), mid-level energy, and being located under the left
exit divergence region of the subtropical jet. What may limit?
Southwest flow between 800-700mb producing a warm nose that may be
underestimated by guidance, and a fast moving front will limit
time for storm growth due to storm motion of southwest to
northeast overrunning the most unstable airmass. All in all,
conditions may continue to change over the next 24 hours and all
are advised to stay up to date with the latest information.
Temperatures on Saturday will be largely determined by FROPA
timing and rain coverage, but for now have highs in the mid 70s
over the northern counties to the lower 80s over the southern
counties, with temperatures quickly dropping to the lower 60s by
late afternoon.

LONG TERM (Saturday Night through Thursday)...

Cold front will be in the coastal waters at the beginning of the
period Saturday evening. Rain chances will quickly diminish during
the evening hours as isentropic downglide and drier air in the low
levels moves into the region behind the front. Breezy conditions
will occur over the coastal region Saturday night with much cooler
temperatures. Lows will fall into the 40s Sunday morning.

The upper low over northwest Mexico Sunday morning will move east
into southwest Texas Sunday evening and then to north Texas Monday
morning. Isentropic lift will increase over the Brush Country and
over the coastal waters Sunday with rain chances slowly rising.
Stronger lift with the trough will arrive late Sunday night with
rain chances increasing to likely. Rain chances will diminish from
west to east Monday morning as the upper trough moves to the east.

Temperatures will be well below normal with highs in the 50s across
south Texas Sunday and in the 50s to lower 60s Monday. Coldest night
will be Monday night as skies clear and winds become light over
inland areas. Lows will be in the upper 30s across the northern
counties Tuesday morning. A gradual warming trend will occur Tuesday
through Thursday as an upper ridge stays to the west and the surface
ridge moves to the east. Above normal temperatures are expected for
Christmas Eve.

MARINE...

Moderate onshore today before trending weak to moderate once again
by tonight. Brief patchy fog could develop early this morning,
mainly over the northern bays and near the coast. Isolated showers
and thunderstorms are possible late overnight increasing to numerous
showers and scattered thunderstorms on Saturday ahead of a cold
front. The strong cold front is forecast to move into the coastal
waters Saturday afternoon, leading to strong northerly winds and
advisory conditions as early as the late afternoon. Strong north
winds are expected in the wake of the front Saturday night through
Sunday morning. Wind gusts to near gale force will be possible
Saturday night over the Gulf waters. SCA conditions will persist
from Saturday night through Sunday over marine zones and linger
into Sunday night over the offshore waters. Scattered showers will
remain possible Saturday night through Sunday and increase to
scattered to numerous Sunday night into Monday morning as an upper
level disturbance moves across the area. A moderate to strong
offshore flow/SCEC will occur Sunday afternoon and night will
become moderate Monday and weak to moderate Tuesday. Rain chances
will diminish by Monday evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    84  69  80  46  54  /  10  30  90  30  30
Victoria          84  66  75  43  54  /  10  40  90  20  20
Laredo            87  69  80  48  55  /   0  20  50  30  40
Alice             87  68  81  45  54  /   0  30  80  30  30
Rockport          82  71  76  47  55  /  10  40  90  40  30
Cotulla           87  68  77  44  55  /  10  30  60  20  30
Kingsville        87  69  82  46  53  /  10  30  80  30  40
Navy Corpus       83  71  77  50  56  /  10  30  90  40  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

HAA/72...AVIATION
Hazardous weather outlook, Dec 17, 4:13 AM CST, 10 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
413 AM CST Fri Dec 17 2021

TXZ229>234-239>247-342>347-442-443-447-181015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
413 AM CST Fri Dec 17 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered thunderstorms are expected Saturday across south Texas.
Some storms could produce strong gusty winds over the coastal plains
Saturday. A couple of strong to severe storms are possible over
the Victoria Crossroads and northern Coastal Bend on Saturday.

GMZ230-235-250-255-270-275-181015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
413 AM CST Fri Dec 17 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Isolated thunderstorms are possible late overnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered thunderstorms are expected Saturday into Saturday evening
over the coastal waters.

Small Craft Advisory conditions are expected Saturday afternoon
through Sunday with a cold front. Wind gusts to gale force are
possible Saturday night over the Gulf waters.

Nearby

Gale Watches in Texas, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.